Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 22, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 30, 2005, 12:54 AM CDT for Hidalgo County, Kenedy County, Willacy County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2005, 12:54 AM CDT (05:54 UTC)
- Expired
- May 30, 2005, 1:45 AM CDT
- In force
- 51 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 93 km from the middle of the area, began a volume at 05:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 11:25 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 5.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3120 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 300555 SVRBRO TXC215-261-489-300645- /O.NEW.KBRO.SV.W.0022.050530T0554Z-050530T0645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 1254 AM CDT MON MAY 30 2005 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HIDALGO COUNTY IN DEEP SOUTH TEXAS THIS INCLUDES THE CITIES OF...SAN MANUEL...WESLACO...SAN JUAN... PHARR...MISSION...MCALLEN...EDINBURG...EDCOUCH...DONNA...ALAMO SOUTHWESTERN KENEDY COUNTY IN SOUTH CENTRAL TEXAS NORTHWESTERN WILLACY COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 145 AM CDT * AT 1248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF SAN MANUEL TO 6 MILES NORTH OF PALMVIEW...OR ALONG A LINE EXTENDING FROM 11 MILES NORTH OF SAN MANUEL TO 8 MILES NORTH OF MISSION...AND MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... PHARR AND SAN MANUEL BY 105 AM CDT SAN JUAN BY 110 AM CDT EDINBURG BY 115 AM CDT ALAMO BY 120 AM CDT DONNA BY 130 AM CDT WESLACO AND PROGRESO BY 140 AM CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2680 9809 2619 9841 2605 9797 2677 9777 $$ CAFFREY
1 follow-up statement
000 WWUS54 KBRO 300617 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 116 AM CDT MON MAY 30 2005 TXC215-261-489-300645- /O.CON.KBRO.SV.W.0022.000000T0000Z-050530T0645Z/ HIDALGO TX-KENEDY TX-WILLACY TX- 116 AM CDT MON MAY 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 AM CDT FOR WESTERN WILLACY...SOUTHWESTERN KENEDY AND EASTERN HIDALGO COUNTIES... AT 111 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 22 MILES NORTHWEST OF RAYMONDVILLE TO 6 MILES SOUTHWEST OF MCALLEN...OR ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF SAN MANUEL TO MISSION...MOVING EAST AT 20 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... EDINBURG BY 130 AM CDT PHARR BY 135 AM CDT SAN JUAN BY 140 AM CDT ALAMO...ELSA...7 MILES NORTHWEST OF DONNA AND 7 MILES NORTHWEST OF EDCOUCH BY 145 AM CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 2681 9795 2616 9830 2607 9796 2681 9761 $$ CAFFREY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 8:10 PM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, May 29, 8:10 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 810 PM CDT SUN MAY 29 2005 .DISCUSSION...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH MIDNIGHT ACROSS ALL OF DEEP SOUTH TEXAS. THE AIRMASS ACROSS THE RIO GRANDE VALLEY REMAINS CONDITIONALLY UNSTABLE AND THE SEVERE THUNDERSTORMS THAT DEVELOPED OVER ZAPATA AND KENEDY COUNTIES WILL LIKELY GENERATE SEVERAL OUTFLOW BOUNDARIES THAT WILL SPARK THUNDERSTORMS OVER THE LOWER VALLEY DURING THE OVERNIGHT AND EARLY MORNING. ADDITIONAL THUNDERSTORMS DEVELOPING OVER THE HIGHER TERRAIN OF NORTHEAST MEXICO ARE EXPECTED TO MOVE ACROSS THE RIO GRANDE INTO DEEP SOUTH TEXAS THIS EVENING. ANY STORMS THAT CROSS INTO THE CWA AND MERGE WITH THUNDERSTORMS BUILDING SOUTHWARD HAVE THE POTENTIAL TO PRODUCE HAIL...VERY HEAVY RAINFALL...FREQUENT LIGHTNING AND STRONG WINDS. && .MARINE...SMALL CRAFT SHOULD EXERCISE CAUTION ON THE LAGUNA MADRE AND NEAR SHORE WATERS DUE TO THE THUNDERSTORM ACTIVITY OVER BAFFIN BAY. THE SEVERE THUNDERSTORMS ARE LIKELY TO BUILD SOUTH DURING THE OVERNIGHT HOURS AND WILL MAKE THE BAY WATER CONDITIONS VERY ROUGH AND DANGEROUS. CONDITIONS ARE EXPECTED TO IMPROVE FOR MEMORIAL DAY. && .AVIATION...A LINE OF THUNDERSTORMS MAY MOVE THROUGH THE REGION FROM NORTH TO SOUTH THIS EVENING/OVERNIGHT FROM OUTFLOW BOUNDARIES FROM STORMS TO THE NORTH. THESE STORMS WOULD REDUCE CIGS AND HAVE GUSTY WINDS. WINDS TOMORROW ARE EXPECTED TO BE CALMER FROM THE SOUTHEAST. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...SEVERE THUNDERSTORM WATCH...TXZ248>257. GM...NONE. && LONG TERM...53 SHORT TERM...58 MESO...ABBOTT
Hazardous weather outlook, May 29, 11:48 PM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1148 PM CDT SUN MAY 29 2005 TXZ248>257-301100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 1148 PM CDT SUN MAY 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR DEEP SOUTH TEXAS UNTIL 5 AM CDT MONDAY... .DAY ONE...TONIGHT. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR DEEP SOUTH TEXAS AND THE ADJACENT COASTAL WATERS UNTIL 5 AM CDT. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT...SOME MAY BE SEVERE...WITH LOCALLY HEAVY RAINFALL...DAMAGING WIND GUSTS...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A CHANCE OF SHOWERS AND THUNDERSTORMS IS FORECAST FOR DEEP SOUTH TEXAS THROUGH WEDNESDAY. STRONGER THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL...DAMAGING WIND GUSTS...AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS MAY BE NEEDED. VANSPEYBROECK
In the hours before
Local storm report, May 29, 8:25 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
825 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST SARITA 27.22N 97.80W
05/29/2005 45 MPH KENEDY TX CO-OP OBSERVER
SPOTTER REPORTED TSTM WIND GUST OF 45 MPH
&&
KMVLocal storm report, May 29, 8:58 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
858 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM HAIL 10 S SARITA 27.07N 97.80W
05/29/2005 1.25 INCH KENEDY TX CO-OP OBSERVER
&&
KMVSpecial weather statement, May 29, 10:11 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1011 PM CDT SUN MAY 29 2005 TXZ248-249-300345- JIM HOGG-ZAPATA- 1011 PM CDT SUN MAY 29 2005 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR ZAPATA AND JIM HOGG COUNTIES... THE NATIONAL WEATHER SERVICE HAS CANCELED THE SEVERE THUNDERSTORM WATCH FOR ZAPATA AND JIM HOGG COUNTIES. STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR POSSIBLE WARNINGS REGARDING THIS WEATHER SITUATION. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...VISIT OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/BRO VANSPEYBROECK
Local storm report, May 29, 11:25 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1125 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM HAIL ROMA 26.41N 99.00W
05/29/2005 1.00 INCH STARR TX LAW ENFORCEMENT
&&
KMVSpecial weather statement, May 29, 11:25 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1125 PM CDT SUN MAY 29 2005 GMZ130-150-155-TXZ250>257-300100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-INLAND WILLACY-KENEDY-LAGUNA MADRE-STARR- 1125 PM CDT SUN MAY 29 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 AM CDT MONDAY MORNING... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH VALID UNTIL 5 AM CDT MONDAY MORNING. THE WATCH INCLUDES THE COUNTIES OF STARR...BROOKS...HIDALGO...KENEDY...WILLACY...AND CAMERON COUNTIES...INCLUDING THE WATERS OF THE LAGUNA MADRE AND FROM BAFFIN BAY TO RIO GRANDE OUT TO 20 NAUTICAL MILES. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL... DAMAGING WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL. ISOLATED TORNADOES ARE ALSO POSSIBLE WITH SEVERE THUNDERSTORMS. IF TORNADOES DO IN FACT DEVELOP OR ARE SPOTTED...THEN A TORNADO WARNING WILL BE ISSUED. EMERGENCY MANAGERS AND SPOTTER SHOULD BE PREPARED FOR POSSIBLE ACTIVATION. RESIDENTS ACROSS DEEP SOUTH TEXAS SHOULD REMAIN ALERT AND BE READY TO QUICKLY ACT IF THREATENING WEATHER APPROACHES YOUR AREA. IF SEVERE WEATHER IMPACTS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM. STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/BRO VANSPEYBROECK
Special weather statement, May 29, 11:48 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1148 PM CDT SUN MAY 29 2005 GMZ130-150-155-TXZ250>257-301000- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-INLAND WILLACY-KENEDY-LAGUNA MADRE-STARR- 1148 PM CDT SUN MAY 29 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 AM CDT MONDAY MORNING... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH VALID UNTIL 5 AM CDT MONDAY MORNING. THE WATCH INCLUDES THE COUNTIES OF STARR...BROOKS...HIDALGO...KENEDY...WILLACY...AND CAMERON COUNTIES...INCLUDING THE WATERS OF THE LAGUNA MADRE AND FROM BAFFIN BAY TO RIO GRANDE OUT TO 20 NAUTICAL MILES. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL... DAMAGING WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL. ISOLATED TORNADOES ARE ALSO POSSIBLE WITH SEVERE THUNDERSTORMS. IF TORNADOES DO IN FACT DEVELOP OR ARE SPOTTED...THEN A TORNADO WARNING WILL BE ISSUED. EMERGENCY MANAGERS AND SPOTTER SHOULD BE PREPARED FOR POSSIBLE ACTIVATION. RESIDENTS ACROSS DEEP SOUTH TEXAS SHOULD REMAIN ALERT AND BE READY TO QUICKLY ACT IF THREATENING WEATHER APPROACHES YOUR AREA. IF SEVERE WEATHER IMPACTS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM. STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/BRO VANSPEYBROECK
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:02 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 43 min |
| May 29, 7:14 PM CDT | Special Marine Warning | BRO | 91 min | |
| May 29, 7:35 PM CDT | Flash Flood Warning | BRO | Kenedy | 85 min |
| May 29, 7:39 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 51 min |
| May 29, 8:13 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 47 min |
| May 29, 8:42 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 33 min |
| May 29, 8:48 PM CDT | Special Marine Warning | BRO | 27 min | |
| May 29, 9:15 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 45 min |
| May 29, 9:33 PM CDT | Tornado Warning | BRO | Kenedy | 12 min |
| May 29, 9:40 PM CDT | Special Marine Warning | BRO | 50 min | |
| May 29, 11:06 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 39 min |
| May 29, 11:45 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 30 min |
| May 30, 12:30 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 30 min |
| May 30, 12:47 AM CDT | Special Marine Warning | BRO | 88 min | |
| May 30, 1:41 AM CDT | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 34 min |
| May 30, 2:40 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 35 min |
| May 30, 3:17 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 28 min |
| May 30, 3:47 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 28 min |
| May 30, 4:32 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 59 min |
| May 30, 4:35 AM CDT | Special Marine Warning | BRO | 25 min | |
| May 30, 4:38 AM CDT | Tornado Warning | BRO | Cameron | 37 min |
| May 30, 5:17 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 36 min |
| May 30, 5:24 AM CDT | Special Marine Warning | BRO | 51 min | |
| May 30, 5:30 AM CDT | Special Marine Warning | BRO | 45 min | |
| May 30, 6:12 AM CDT | Special Marine Warning | BRO | 33 min | |
| May 30, 6:13 AM CDT | Special Marine Warning | BRO | 47 min | |
| May 30, 8:37 AM CDT | Special Marine Warning | BRO | 38 min | |
| May 30, 9:13 AM CDT | Special Marine Warning | BRO | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.